Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 69, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 20, 2008, 2:29 PM EDT for 5 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2008, 2:29 PM EDT (18:29 UTC)
- Expired
- May 20, 2008, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL
The radar
The Tallahassee radar (KTLH), 42 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 201829 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 229 PM EDT TUE MAY 20 2008 ...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON ACROSS INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO RELATIVE HUMIDITIES LESS THAN 35 PERCENT COMBINED WITH WIND SPEEDS OF 15 MPH OR GREATER AND HIGH DISPERSIONS... .DRY AIR COUPLED WITH GUSTY WEST TO SOUTHWEST WINDS AND HIGH DISPERSIONS WILL PROMOTE RED FLAG CONDITIONS FOR THE REMAINDER OF THIS AFTERNOON ACROSS INLAND PORTIONS OF THE FLORIDA BIG BEND. FLZ016>019-029-202200- /O.NEW.KTAE.FW.W.0069.080520T1829Z-080520T2200Z/ GADSDEN-LEON-JEFFERSON-MADISON-LAFAYETTE- 229 PM EDT TUE MAY 20 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 20, 9:47 AM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 20, 9:47 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 947 AM EDT TUE MAY 20 2008 .DISCUSSI0N... THE 13 UTC REGIONAL SURFACE ANALYSIS SHOWED A CONVERGENCE ZONE (FORMERLY A STATIONARY FRONT) FROM CENTRAL FL INTO THE SOUTHEAST GULF...AND A COMPLEX FRONTAL SYSTEM FROM THE OK-TX BORDER TO THE W VA - VA BORDER. UPPER AIR DATA AND VAPOR IMAGERY SHOWED DRY WESTERLY FLOW ALOFT. THE MODIFIED 12 UTC KTAE SOUNDING (SURFACE T/TD OF 89/58) YIELDS A MLCAPE NEAR 500 J/KG...BUT CIN OF 150 J/KG THANKS TO A WARM LAYER AT 750 MB. WITH NO STRONG SYNOPTIC SCALE LIFT THE ATMOSPHERE WILL LIKELY REMAIN TOO DRY AND STABLE TO SUPPORT DEEP MOIST CONVECTION TODAY. THE EARLY MORNING FORECAST PACKAGE APPEARS TO BE ON TRACK. && .AVIATION... THE BR AND DENSE FOG THAT HAS AFFECTED MOST OF THE AREA EARLY THIS MORNING HAS FOR THE MOST PART LIFTED AND VFR VSBYS WILL PREVAIL FOR THE REST OF THE PERIOD. FROM THE EARLY AFTERNOON ON...ALL TERMINALS SHOULD ALSO HAVE VFR SKY CONDITIONS...WITH WINDS INCREASING THROUGH THE DAY AS A BACKDOOR COLD FRONT APPROACHES FROM THE NORTH. GUSTS MAY REACH UP TO 20 TO 25 MPH IN THE AFTERNOON...THEN BEGIN TO TAPER OFF THIS EVENING. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...RUBIO REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, May 20, 4:47 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 447 AM EDT TUE MAY 20 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-211000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 447 AM EDT TUE MAY 20 2008 /347 AM CDT TUE MAY 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AS SOUTHWEST WINDS INCREASE TO 15 TO 20 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WEAK COLD FRONT WILL APPROACH FROM THE NORTH ON WEDNESDAY...AND IT IS EXPECTED TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY AFTERNOON. ALTHOUGH MOISTURE WILL BE LIMITED... THE ATMOSPHERE WILL BE QUITE UNSTABLE...WHICH MAY ALLOW SOME OF THE STORMS THAT DEVELOP TO BECOME STRONG. THIS FRONT WILL STALL IN OUR VICINITY ON WEDNESDAY NIGHT BEFORE MOVING BACK NORTH AS A WARM FRONT ON THURSDAY. A NEW LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE GULF OF MEXICO BEHIND THIS WARM FRONT...GIVING US VERY GOOD CHANCES FOR RAIN DURING THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.